Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 46, NWS Miami, FL

April 28, 2022Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 28, 2022, 3:41 PM EDT for Broward County, Florida. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2022, 3:41 PM EDT (19:41 UTC)
Expired
Apr 28, 2022, 4:15 PM EDT
In force
34 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Broward County, FL

The radar

The Miami radar (KAMX), 71 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 3:43 PM EDTTSTM WND GST 542 N Margate, FLA THUNDERSTORM WIND GUST OF 54 MPH /47 KNOTS WAS RECORDED BY THE EARTH NETWORKS MESONET SITE CRLSP LOCATED AT CORAL SPRINGS HIGH SCHOOL.
Apr 28, 3:45 PM EDTTSTM WND DMG1 Wsw Coconut Creek, FLA THUNDERSTORM WIND GUST PRODUCED TREE DAMAGE AND DAMAGED SCREENED PATIOS IN A NEIGHBORHOOD NORTHWEST OF HCA FLORIDA NORTHWEST HOSPITAL. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

119 
WUUS52 KMFL 281941
SVRMFL
FLC011-282015-
/O.NEW.KMFL.SV.W.0046.220428T1941Z-220428T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
341 PM EDT Thu Apr 28 2022

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northern Broward County in southeastern Florida...

* Until 415 PM EDT.

* At 341 PM EDT, a severe thunderstorm was located over Margate,
  moving south at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Fort Lauderdale, Coral Springs, Pompano Beach, Davie and
  Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2612 8004 2605 8028 2628 8031 2633 8016
      2633 8012
TIME...MOT...LOC 1941Z 341DEG 8KT 2624 8020 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RAG
1 follow-up statement
111 
WWUS52 KMFL 282005
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
405 PM EDT Thu Apr 28 2022

FLC011-282015-
/O.EXP.KMFL.SV.W.0046.000000T0000Z-220428T2015Z/
Broward FL-
405 PM EDT Thu Apr 28 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWARD COUNTY WILL
EXPIRE AT 415 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

LAT...LON 2612 8004 2605 8028 2628 8031 2633 8016
      2633 8012
TIME...MOT...LOC 2005Z 341DEG 8KT 2619 8018 

$$

RAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:31 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 28, 2:31 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Miami FL
231 PM EDT Thu Apr 28 2022

...Strong To Even Severe Storms Possible This Weekend Along
 with Heavy Rainfall...

...Enhanced Risk Of Rip Currents This Weekend East Coast Beaches...

SHORT TERM...

(Now through Friday Night)...
A weak southern stream wave is passing overhead today around the
base of the departing eastern CONUS trough. At the surface, a
frontal boundary has approached the region but will likely remain
stationary just north of Lake Okeechobee. As this boundary
dissipates surface flow over South Florida will remain weak and
southerly to southeasterly. These features have enhanced moisture
convergence over the area as the 12Z MFL sounding indicated PWATs of
1.12 inches. This is higher than yesterday, but not extraordinary
for this time of year. T(Now through Friday Night)...
A weak southern stream wave is passing overhead today around the
base of the departing eastern CONUS trough. At the surface, a
frontal boundary has approached the region but will likely remain
stationary just north of Lake Okeechobee. As this boundary
dissipates surface flow over South Florida will remain weak and
southerly to southeasterly. These features have enhanced moisture
convergence over the area as the 12Z MFL sounding indicated PWATs of
1.12 inches. This is higher than yesterday, but not extraordinary
for this time of year. The concern with localized flooding today
will come from slow moving showers or training showers over the east
coast. With weak surface flow, convection will be dominated by sea
breeze and frontal boundary interactions continuing through the rest
of this evening and into the overnight hours. Scattered showers and
potentially an isolated thunderstorm all remain possible heading
into the overnight hours, with models suggesting Broward and Palm
Beach counties will see the most rainfall through Friday. While the
entire CWA has the threat for heavy rainfall this evening, the
greatest threat region tonight and into tomorrow will be the east
coast counties where moisture convergence is maximized. While common
rainfall amounts through the period should be on the order of 1-3",
CAM ensembles raw output and LPMM fields suggest the potential for
isolated 5-7" amounts. Aside from the soggy night ahead, expect
overnight lows tonight in the mid 70s across the east coast with mid-
60s elsewhere.

On Friday, surface flow will strengthen and become easterly as a
high builds over the Atlantic to the east. This easterly flow will
continue to enhance moisture convergence over the eastern coast of
SFL and poses another heavy rainfall risk, particularly during the
afternoon hours. CAMs do not show much break in the convection
between Thursday afternoon and Friday afternoon, though the heaviest
convection should remain over the Atlantic waters on Friday morning.
As easterly flow strengthens and land heats up, it is likely these
showers begin propagating over the eastern metro areas Friday
afternoon. Depending on how convection develops, there could be
issues with metro street flooding again if showers or storms begin
training over one area. Again, the heaviest rain appears to be
favored for Broward and Palm Beach counties on Friday afternoon.
Though if easterly flow inland remains weak enough where a Gulf
breeze develops, this could create a scenario where the western FL
coast also sees heavy rainfall along the boundary where low level
convergence is enhanced. Overall this period will be rather soggy
with messy boundary interactions playing a large role in where the
heaviest rainfall ends up being. Expect highs in the mid 80s along
the west coast with low 80s elsewhere. he concern with localized
flooding today will come from slow moving showers or training
showers over the east coast. With weak surface flow, convection
will be dominated by sea breeze and frontal boundary interactions
continuing through the rest of this evening and into the overnight
hours. Scattered showers and potentially an isolated thunderstorm
all remain possible heading into the overnight hours, with models
suggesting Broward and Palm Beach counties will see the most
rainfall through Friday. While the entire CWA has the threat for
heavy rainfall this evening, the greatest threat region tonight
and into tomorrow will be the east coast counties where moisture
convergence is maximized. While common rainfall amounts through
the period should be on the order of 1-3", CAM ensembles raw
output and LPMM fields suggest the potential for isolated 5-7"
amounts. Aside from the soggy night ahead, expect overnight lows
tonight in the mid 70s across the east coast with mid- 60s
elsewhere.

On Friday, surface flow will strengthen and become easterly as a
high builds over the Atlantic to the east. This easterly flow will
continue to enhance moisture convergence over the eastern coast of
SFL and poses another heavy rainfall risk, particularly during the
afternoon hours. CAMs do not show much break in the convection
between Thursday afternoon and Friday afternoon, though the heaviest
convection should remain over the Atlantic waters on Friday morning.
As easterly flow strengthens and land heats up, it is likely these
showers begin propagating over the eastern metro areas Friday
afternoon. Depending on how convection develops, there could be
issues with metro street flooding again if showers or storms begin
training over one area. Again, the heaviest rain appears to be
favored for Broward and Palm Beach counties on Friday afternoon.
Though if easterly flow inland remains weak enough where a Gulf
breeze develops, this could create a scenario where the western FL
coast also sees heavy rainfall along the boundary where low level
convergence is enhanced. Overall this period will be rather soggy
with messy boundary interactions playing a large role in where the
heaviest rainfall ends up being. Expect highs in the mid 80s along
the west coast with low 80s elsewhere.

LONG TERM...

(This Weekend)...
A board mid to upper level trough will remain over the Eastern
United States, as a frontal frontal boundary remains nearly
stationary over South Florida while slowly weakening. This will
allow for a south southwest steering flow over South Florida
keeping the tropical air mass in place over South Florida leading
to scattered to numerous showers and thunderstorms. The best
coverage will be over the interior and east coast metro areas each
afternoon into early evening.

There will also be couple of short waves moving through South Florida.
This will allow for the 500 mb temps to cool down -11 to -13C
over South Florida. The PWAT values will also be around 1.5 to 1.7
inches over South Florida during this time frame which is near
the 90th percentile for this time of year. The LFC (Level of Free
Convect) will also be between 1000 to 3000 FT which is low for
this time. Therefore, some of the storms could become strong to
even isolated severe especially where the sea breezes collide over
the eastern areas. The primary impacts at this time will be
possible large hail, heavy rainfall, and frequent lightning
strikes.

(Early To Middle Of Next Week)...
Surface high over the Western Atlantic waters will build into the
Florida Peninsula as the mid to upper level trough remains over
the Eastern United States. This will allow for low level easterly
winds to set up, but the steering flow will still be from the
south southwest over South Florida. This will keep the moisture in
place over the region leading to isolated to scattered showers
and thunderstorms each day over South Florida. However, the focus
for the highest coverage will be more over the Lake Okeechobee
region where the sea breezes collide.

Highs this weekend into early next week will be in the 80s over
most areas each day except around 80 east coast metro areas. Lows
will be in the 60s over most areas each night except around 70
east coast metro areas.

&&

MARINE...

Light and variable winds today will become easterly by tonight
and increase to around 15 to 20 knots late on Friday. ESE flow
around this magnitude will continue into mid-week next week. A 2-4
ft NE swell is forecast to spill southward down to the Palm Beach
county area tonight through Friday night which may bump seas up
to Advisory levels as it interacts with the elevated winds and
Gulf Stream. Advisory conditions should then subside mid to late
weekend.&&

&&

BEACHES...

A high risk of rip currents is forecast along Palm Beaches through
Friday evening due to the heightened swell. As winds and swell
increase tomorrow, a high risk will more likely be expanded down
the entire east coast for the weekend and into next week in later
forecast.

&&

.AVIATION(18Z TAFS)...
VCSH at all east coast terminals through most of the period with
thunder possible this afternoon and potentially Friday afternoon as
well, though will wait for more confirmation to include VCTS in the
TAFs for Friday. VFR prevails with lower ceilings possible in
passing showers and storms through the period. Likely seabreeze
development at APF this afternoon with westerly winds and
southeasterly to easterly winds at all other sites. Light and
variable winds tonight strengthening and becoming easterly by Friday
morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            72  81  72  82 /  40  60  50  60
West Kendall     69  82  69  84 /  40  60  40  60
Opa-Locka        71  81  70  82 /  50  70  50  60
Homestead        70  81  70  82 /  40  50  40  60
Fort Lauderdale  71  80  70  81 /  50  70  60  70
N Ft Lauderdale  71  79  70  79 /  50  70  60  70
Pembroke Pines   70  81  70  82 /  50  70  50  70
West Palm Beach  70  79  69  79 /  60  60  60  70
Boca Raton       71  80  70  81 /  60  70  60  70
Naples           69  85  69  86 /  20  50  20  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday morning for FLZ168.

AM...None.
GM...None.
&&

Update/Aviation...Rizzuto
Today through Friday and Marine...Rizzuto
Friday Night through Wednesday...BNB

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 28, 1:24 PM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
124 PM EDT Thu Apr 28 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
291130-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
124 PM EDT Thu Apr 28 2022

...Strong Afternoon/Evening Storms with Localized Flooding Possible...
...Palm Beaches: High Rip Current Risk Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Rip currents: There is a high risk of rip currents along the Palm
Beaches and a moderate risk for Broward beaches.

Thunderstorms: Scattered to numerous storms are expected across all
of South Florida this afternoon through the evening. The strongest
storms may be capable of producing isolated damaging wind gusts,
small hail, and funnel clouds. Storms may linger in a more isolated
nature along the east coast overnight.

Flooding: Areas along the east coast metro that receive multiple
rounds of rain have the potential to experience localized flooding of
poor drainage areas.

Marine: Seas will continue increasing through today. By tonight,
Advisory level seas are possible for waters adjacent to Palm Beach
county.

Waterspouts: There is a limited chance for waterspouts today across
the Atlantic, Gulf and Okeechobee waters today.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Showers and storms will remain quite numerous through the weekend.
The threat for localized flooding will continue through at least
Saturday. A high risk for rip currents is expected along the entire
east coast by this weekend along with cautionary level winds and
seas into next week.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

In the hours before

Special weather statement, Apr 28, 2:36 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Miami FL
236 PM EDT Thu Apr 28 2022

FLZ068-168-281900-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
236 PM EDT Thu Apr 28 2022

...A strong thunderstorm will impact portions of southeastern Palm
Beach County through 300 PM EDT...

At 236 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout over Lantana,
or over Lake Worth, moving south at 20 mph.

HAZARD...Landspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
West Palm Beach, Boca Raton, Boynton Beach, Delray Beach, Lake Worth,
Palm Beach, Highland Beach, Ocean Ridge, Greenacres, Palm Springs,
Lantana, Atlantis, Village Of Golf, Kings Point, Dunes Road, Hamptons
At Boca Raton, Whisper Walk, Lake Clarke Shores, Hypoluxo and South
Palm Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2666 8015 2667 7995 2637 7988 2636 8018
TIME...MOT...LOC 1836Z 357DEG 15KT 2659 8005

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RAG
Local storm report, Apr 28, 3:08 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT THU APR 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     MARINE TSTM WIND 2 ESE LAKE WORTH        26.61N 80.03W
04/28/2022  M54 MPH          AMZ650             FL   BUOY

            A MARINE THUNDERSTORM WIND GUST OF 54MPH /
            47 KNOTS WAS RECORDED BY THE C-MAN STATION
            LKWF1 AT LAKE WORTH PIER.

&&

KELLY
Special weather statement, Apr 28, 3:09 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Miami FL
309 PM EDT Thu Apr 28 2022

FLZ067-068-071-072-168-172-282015-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
309 PM EDT Thu Apr 28 2022

...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 415 PM EDT...

At 309 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout over Boynton
Beach, moving south at 10 mph.

HAZARD...Landspouts, wind gusts up to 50 mph, and penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Boynton
Beach, Delray Beach, Margate, Lake Worth, Lighthouse Point, Palm
Beach, Highland Beach, Ocean Ridge, Coconut Creek, Greenacres,
Parkland, Lantana, Atlantis, Hillsboro Beach, Mission Bay and Boca
Pointe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2661 8018 2661 7998 2622 7989 2624 8030
TIME...MOT...LOC 1909Z 000DEG 8KT 2654 8008

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

RAG
Special weather statement, Apr 28, 3:09 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Miami FL
309 PM EDT Thu Apr 28 2022

FLZ072>074-172-173-282015-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
309 PM EDT Thu Apr 28 2022

...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 415 PM EDT...

At 309 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Miramar Parkway And University Drive, or
near Miami Gardens, moving south at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Hallandale, Miami Gardens, North Miami, North Miami
Beach, Aventura, Dania Beach, Miami Lakes, Cooper City, Sunny Isles
Beach, Opa-Locka, West Park, Royal Palm Ranches, Ravenswood Estates
and Palm Springs North.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2590 8008 2591 8036 2610 8032 2610 8017
TIME...MOT...LOC 1909Z 342DEG 6KT 2601 8024

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Baxter
Special weather statement, Apr 28, 3:30 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Miami FL
330 PM EDT Thu Apr 28 2022

FLZ072>074-173-282015-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
330 PM EDT Thu Apr 28 2022

...A strong thunderstorm will impact portions of northern Miami-Dade
and south central Broward Counties through 415 PM EDT...

At 330 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Miami Gardens, moving south at 5 to 10
mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Miami Beach,
Miami Gardens, North Miami, Doral, North Miami Beach, Miami Lakes,
Hialeah Gardens, Opa-Locka, West Park, Miami Springs, Miami Shores,
North Bay Village, El Portal, Medley and Gladeview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2579 8040 2600 8036 2600 8018 2579 8014
TIME...MOT...LOC 1930Z 005DEG 10KT 2594 8027

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Baxter
Special weather statement, Apr 28, 3:34 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Miami FL
334 PM EDT Thu Apr 28 2022

FLZ068-071-072-172-282015-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metro Palm Beach County FL-
334 PM EDT Thu Apr 28 2022

...A strong thunderstorm will impact portions of northern Broward
County through 415 PM EDT...

At 333 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout over Godfrey
Road, or near Coral Springs, moving southeast at 5 mph.

HAZARD...Landspouts, wind gusts of 50 to 55 mph, and penny size
         hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation,
Sunrise, Deerfield Beach, Tamarac, Margate, Lauderdale-By-The-Sea,
Lauderhill, Coconut Creek, Oakland Park, North Lauderdale, Lauderdale
Lakes, Parkland, Wilton Manors, Sea Ranch Lakes, Lazy Lake and
Broadview-Pompano Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2630 8034 2633 8014 2611 8003 2608 8034
TIME...MOT...LOC 1933Z 335DEG 6KT 2627 8023

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 9:48 AM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach6 days
Apr 28, 1:10 PM EDTSpecial Marine WarningMFL50 min
Apr 28, 2:04 PM EDTSpecial Weather StatementMFLPalm Beach26 min
Apr 28, 2:14 PM EDTSpecial Marine WarningMFL46 min
Apr 28, 2:24 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Apr 28, 2:36 PM EDTSpecial Weather StatementMFLPalm Beach24 min
Apr 28, 2:53 PM EDTSpecial Marine WarningMFL52 min
Apr 28, 2:57 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
Apr 28, 3:09 PM EDTSpecial Weather StatementMFLPalm Beach66 min
Apr 28, 3:09 PM EDTSpecial Weather StatementMFLBroward66 min
Apr 28, 3:27 PM EDTSpecial Marine WarningMFL93 min
Apr 28, 3:30 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Apr 28, 3:34 PM EDTSpecial Weather StatementMFLBroward41 min
Apr 28, 3:38 PM EDTSpecial Marine WarningMFL67 min
Apr 28, 3:53 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach3 hr
Apr 28, 3:59 PM EDTSpecial Weather StatementMFLMiami-Dade46 min
Apr 28, 4:08 PM EDTSpecial Weather StatementMFLBroward67 min
Apr 28, 4:11 PM EDTSpecial Weather StatementMFLMonroe49 min
Apr 28, 4:15 PM EDTAreal Flood AdvisoryMFLBroward2 hr
Apr 28, 4:34 PM EDTSpecial Weather StatementMFLMiami-Dade41 min
Apr 28, 5:00 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Apr 28, 5:21 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Apr 28, 5:23 PM EDTSpecial Weather StatementMFLMiami-Dade52 min
Apr 28, 5:31 PM EDTSpecial Weather StatementMFLCollier44 min
Apr 28, 6:04 PM EDTAreal Flood AdvisoryMFLMiami-Dade116 min
Apr 28, 6:08 PM EDTSpecial Weather StatementMFLCollier67 min
Apr 28, 6:46 PM EDTSpecial Weather StatementMFLHendry29 min
Apr 28, 7:09 PM EDTSpecial Weather StatementMFLHendry51 min
Apr 28, 7:25 PM EDTAreal Flood AdvisoryMFLCollier, Hendry4 hr
Apr 28, 7:28 PM EDTSpecial Weather StatementMFLBroward32 min
Apr 28, 7:43 PM EDTSpecial Weather StatementMFLBroward62 min
Apr 28, 7:57 PM EDTSpecial Marine WarningMFL63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.